This material must not be used for commercial purposes, or in any hospital or medical facility. Failure to comply may result in legal action.
WHAT YOU NEED TO KNOW:
Extrapyramidal symptoms (EPS) are side effects of antipsychotic medicines. EPS can cause movement and muscle control problems throughout your body.
Symptoms may be noticed after you take one dose of medicine or after long-term use. You may not be aware of these symptoms, but others close to you may notice any of the following:
- Restlessness and nervous energy shown by pacing, marching, shuffling, or foot-tapping
- Severe, uncontrolled muscle contractions of your head, neck, trunk, and limbs that cause stiff tongue, twisted neck, and back arching
- Tremors, stiff posture, or no arm movement when you walk
- Uncontrolled movements of your tongue, jaw, lips, or face, such as pursing, chewing, or frequent eye blinking
- Uncontrolled movements of your fingers or toes, head nodding, or pelvic thrusting
- Fast, irregular breathing with grunts, gasping, or sighing
- Weak voice, drooling, or little or no facial expression
If you or someone close to you notices symptoms:
- Do not stop taking your medicines unless your healthcare provider says it is okay.
- Contact your healthcare provider.
- Take a list of your medicines with you to your appointment.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.